Alert archive / Nevada / Flash Flood Warnings in 2007

Flash Flood Warning 7, NWS Elko, NV

July 31, 2007Eureka County, Nevada

NWS Elko, NV issued this flash flood warning at Jul 31, 2007, 2:30 PM PDT for Eureka County, Nevada. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 31, 2007, 2:30 PM PDT (21:30 UTC)
Expired
Jul 31, 2007, 5:30 PM PDT
In force
3 hr
Issued by
NWS Elko, NV
Area
Whole counties

County Eureka County, NV

The radar

The Elko radar (KLRX), 95 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 9.5 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2007-07-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2007-07-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4212 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KLKN 312130
FFWLKN
NVC011-010030-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ELKO NV
230 PM PDT TUE JUL 31 2007

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL EUREKA COUNTY IN NORTH CENTRAL NEVADA...

* UNTIL 530 PM PDT

* AT 226 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

* THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER
  MAINLY RURAL AREAS OF THE INDICATED COUNTY.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 4015 11656 3976 11654 3991 11599 4032 11611

$$

KBB
1 follow-up statement
000 
WGUS75 KLKN 010031
FFSLKN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
529 PM PDT TUE JUL 31 2007

NVC011-010039-
EUREKA NV-
529 PM PDT TUE JUL 31 2007

...THE FLASH FLOOD WARNING WILL EXPIRE AT 530 PM PDT FOR CENTRAL
EUREKA COUNTY...

THE STORMS PRODUCING HEAVY RAINFALL OVER CENTRAL EUREKA COUNTY HAVE 
DISSIPATED THEREFORE THE FLASH FLOOD WARNING WILL BE ALLOWED TO 
EXPIRE.

LAT...LON 4015 11656 3976 11654 3991 11599 4032 11611

$$

IPPI

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 31, 1:30 AM PDT, 13 hours earlier.

Area forecast discussion, Jul 31, 1:30 AM PDT, 13 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
130 AM PDT TUE JUL 31 2007

.SYNOPSIS...MOISTURE AND INSTABILITY WILL CONTINUE TO PRODUCE
SHOWERS AND THUNDERSTORMS ACROSS PORTIONS OF NORTHERN AND CENTRAL
NEVADA THROUGH THE WEEK WITH RAIN BECOMING LOCALLY HEAVY AT
TIMES IN THE AFTERNOON. TEMPERATURES ARE EXPECTED TO REMAIN NEAR
NORMAL WITH PARTLY TO MOSTLY CLOUDY SKIES CONTINUING INTO NEXT
WEEKEND. &&

.SHORT TERM...TUESDAY AND WEDNESDAY...CURRENT RADAR IMAGERY SHOWS
WIDELY SCT SHOWERS CONTINUING ACROSS ERN NV TONIGHT COLOCATED WITH
RIGHT ENTRANCE REGION OF 50KT JET ALOFT. TSTORMS HAVE DIMINISHED...
BUT ARE EXPECTED TO INCREASE IN COVERAGE ONCE AGAIN TODAY. SURFACE
OBS SHOW PLENTY OF MOISTURE ACROSS NE AND CNTRL NV...WITH
DEWPOINTS IN THE MID TO UPPER 40S. MOISTURE WILL CONTINUE TO
INCREASE TODAY WITH PW/S INCREASING TO OVER 1 INCH ACROSS PORTIONS
OF ERN NV. TSTORMS WILL DEVELOP FURTHER WEST...INTO CENTRAL HUMBOLDT
COUNTY. CONTINUED TO INCREASE POPS TODAY WITH NEAR 45% ACROSS EAST
CNTRL AND NE NV. THE ONLY THING THAT MAY INHIBIT CONVECTIVE
DEVELOPMENT TODAY MAY BE HIGH CLOUDINESS...BUT SHOULD BE ENOUGH
INSTABILITY AND BREAKS IN THE CLOUDS TO SEE A GOOD COVERAGE OF
SHOWERS AND WIDELY SCT TSTORMS THIS AFTERNOON. PRECIP AMOUNTS WILL
START TO INCREASE ALSO...WITH ISOLD HALF INCH AMOUNTS POSSIBLE.
OVERNIGHT LOWS TONIGHT WILL BE ON THE MILD SIDE...WITH WIDESPREAD
60S AND LOW 70S LIKELY DUE TO AMPLE CLOUD COVER AND MOISTURE NEAR
THE SURFACE.

THINGS MAY GET INTERESTING ON WEDNESDAY...MODELS SHOW STRONG VORT
MAX ASSOCIATED WITH WEAK UPPERLEVEL DISTURBANCE PUSHING NORTH INTO
CNTRL AND NRN NV. NAM AND GFS SHOW PW/S INCREASING TO 1.2 INCHES
ACROSS MOST OF CNTRL NV AND PORTIONS OF NRN NV...MAINLY ALONG AND
SOUTH OF I80. LI/S IMPRESSIVE...WITH GFS SOUNDINGS SHOWING LI/S AS
LOW AS -5.2C WEDNESDAY EVENING AROUND ELKO WITH -2 TO -4C
ELSEWHERE. IF MODEL TRENDS CONTINUE...WILL LIKELY NEED A FLASH
FLOOD WATCH FOR MOST ZONES WEDNESDAY AFTERNOON. PROBABILITY OF SEVERE
WX IS LOW...WITH VERY LITTLE SHEAR IN THE LOW TO MIDLEVELS AND LACK
OF DEEP INSTABILITY BETWEEN 0C TO -20C. HOWEVER...WOULD NOT BE
SURPRISED TO SEE A FEW STORMS PRODUCE MODERATE SIZED HAIL AND GUSTY
WINDS NEAR 50KTS. INCREASED POPS TO NEAR 55 ACROSS MOST ZONES
EXCLUDING HUMBOLDT COUNTY DURING WEDNESDAY AFTERNOON. TT

.LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY...MODELS IN FAIRLY GOOD
AGREEMENT WEDNESDAY NIGHT THROUGH SATURDAY WITH FOUR CORNER HIGH
CONTINUING TO BRING PLENTY OF MONSOON MOISTURE INTO CNTRL AND NRN
NV. BY LATE SATURDAY...MODELS DIFFER ON POSITION OF UPPER LOW ALONG
WEST COAST WITH UK THE FURTHEST EAST. ECMWF MIDDLE OF ROAD WITH A
WEAKER TROF AND TROF AXIS LOCATED OVER CENTRAL NV LEADING TO A DRIER
SOLUTION OF ALL CWA. WILL LEAN TOWARD WETTER GFS ATTM KEEPING TSTMS
IN EASTERN CWA SUNDAY AND MONDAY AND DRY WESTERN ZONES AS UPPER LOW
REMAINS STATIONARY JUST OFF NORTHERN CA COAST. HARMER
&&

.AVIATION...ISOLATED TO WIDELY SCATTERED AFTN AND EVE TSTMS WILL
DEVELOP OVER CNTRL AND ERN NV ON TUESDAY.
&&

.FIRE WEATHER...THE MAIN AREA OF CONCERN FOR FIRE WEATHER IS FWZ
451. WITH MONSOON MOISTURE INCREASING OVER THE NEXT COUPLE OF DAYS
THE THUNDERSTORM POTENTIAL WILL ALSO INCREASE. MOST OF THE ZONES
WILL HAVE WETTING RAINS ASSOCIATED WITH THE STORMS ALONG WITH
CONVECTIVE SHOWER ACTIVITY. HUMBOLDT COUNTY HAS BEEN DRY AND WILL
TAKE MORE TIME TO MOISTEN UP. MOST OF THE STORM ACTIVITY IN
HUMBOLDT COUNTY WILL BE IN THE EASTERN HALF. THERE WILL ALSO BE
NUMEROUS OUTFLOW BOUNDARIES...NOT ONLY FROM THE THUNDERSTORMS...BUT
ALSO ASSOCIATED WITH THE CONVECTIVE SHOWERS. &&

.LKN WATCHES/WARNINGS/ADVISORIES...

FIRE WEATHER WATCH IN EFFECT FROM 10 AM TUESDAY MORNING THROUGH 8 PM
TUESDAY EVENING FOR FWZ 451 FOR DRY LIGHTNING.
Hazardous weather outlook, Jul 31, 11:06 AM PDT, 3 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
1106 AM PDT TUE JUL 31 2007

NVZ013-030>037-011106-
EXTREME EASTERN ELKO COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
NORTHERN LANDER AND NORTHERN EUREKA COUNTIES-NORTHERN NYE COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
SOUTHERN LANDER AND SOUTHERN EUREKA COUNTIES-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-WHITE PINE COUNTY-
1106 AM PDT TUE JUL 31 2007

.DAY ONE...TODAY AND TONIGHT.

MONSOON MOISTURE AND WARM TEMPERATURES WILL PRODUCE SCATTERED SHOWERS
AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL ACROSS NORTHEAST AND
CENTRAL NEVADA THIS AFTERNOON AND EVENING. ISOLATED RAINFALL TOTALS
OF AROUND AN INCH WILL BE POSSIBLE. HEAVY RAINFALL IN BURN AREAS
COULD LEAD LOCALLY TO EXCESSIVE RUNOFF.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE MONSOON PATTERN WILL CONTINUE THROUGH WEDNESDAY...WEDNESDAY
NIGHT...THURSDAY...AND THURSDAY NIGHT ACROSS NORTHERN AND CENTRAL
NEVADA. THERE WILL BE A CONTINUED THREAT FOR LOCALLY HEAVY RAINS...
MAINLY AFTERNOON AND EVENING. A FLASH FLOOD WATCH MAY BE NECESSARY
FOR THIS PERIOD. THE POTENTIAL FOR FLASH FLOODING WILL BE REVIEWED
THIS EVENING...BASED ON NEW MODEL RUNS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER ACCORDING TO
STANDARD OPERATING PROCEDURES.

REA

Nearby

Flash Flood Warnings in Nevada, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.